How JustAnswer Works:

  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.

Ask Dr. D. Love Your Own Question

Dr. D. Love
Dr. D. Love, Doctor
Category: Medical
Satisfied Customers: 18199
Experience:  Family Physician for 10 years; Hospital Medical Director for 10 years.
21597572
Type Your Medical Question Here...
Dr. D. Love is online now

I have had vaginal atrophy. I'm better inside my vagina, but

Customer Question

I have had vaginal atrophy. I'm better inside my vagina, but outside my vagina and the vulvar region, together with both lesbians, I am very irritated and inflamed. I'm on HRT at the moment. Is this condition because of lack of oestrogen. I'm 66 years old. I have been to a gynaecologist and he has told me that I'm suffering from very low oestrogen levels. Is all this true .
Submitted: 1 year ago.
Category: Medical
Expert:  Dr. D. Love replied 1 year ago.
Hello from JustAnswer. Yes, vaginal atrophy is very common in women with age due to oestrogen deficiency that occurs after menopause. The post-menopausal trophy is certainly the most common cause of vaginal and vulvar atrophy. There also appears to be a tendency to greater atrophy in certain women, so that they are more sensitive to oestrogen deficiency, and this may be genetic in some women. But even in these women, the oestrogen deficiency is the major issue in developing atrophy. While Livial therapy will usually help with vaginal atrophy, there is some evidence that certain women may do better with vaginal hormone therapy, rather than oral hormone therapy. There are some other conditions that can also cause atrophy, such as lichen sclerosus et atrophicus, which can occur in various places on the body, including a genital manifestation in some people. However, the doctor can usually differentiate post-menopausal atrophy from the medical conditions that can cause atrophy by the appearance on examination. Since your doctor said that it was due to low oestrogen, that would mean that the examination indicates that it is post-meonpausal vaginal/vulvar atrophy. So, yes, it is true that vaginal and vulvar atrophy is commonly due to low estrogen levels, If the Livial and lubrication is not able to get a satisfactory control of symptoms, then vaginal hormones may be another option to consider. If I can provide any additional information, please let me know.
Dr. D. Love, Doctor
Category: Medical
Satisfied Customers: 18199
Experience: Family Physician for 10 years; Hospital Medical Director for 10 years.
Dr. D. Love and 3 other Medical Specialists are ready to help you
Customer: replied 1 year ago.
I have tried oestrogen cream, but unfortunately, I'm allergic to it. Can you advise on which cream to use. I'm also very inflamed on vulvar region and vaginal entrance.
Expert:  Dr. D. Love replied 1 year ago.
It would be very unusual to have an allergy to human forms of oestrogen, since it was percolating through your body until you went through menopause. If you had an allergy to an oestrogen vaginal cream, then it either was not a human form of oestrogen, such as Premarin vaginal cream or you reacted to one of the other components in the vaginal cream. So, if you took a vaginal cream that does not contain human forms of oestrogen, then it would be reasonable to consider a cream with a human form of oestrogen, such as Estrace vaginal cream. If you used a vaginal cream that did contain a human form of oestrogen, then it would be appropriate to review the other components to find an alternative that does not contain those components. Do you remember the specific brand name of vaginal cream that was used?
Customer: replied 1 year ago.
I can't remember the name of the vaginal cream but I know it contains the hormone estriol. I also used the vaginal pessaries Vagifem which also contains estriol, and I had a very bad reaction to both products.
Expert:  Dr. D. Love replied 1 year ago.
Although estriol is a human estrogen, it is not one that was in the body until you went through menopause, so if another vaginal cream is to be considered anther option would be the Estrace that I noted above, which contains the predominant human estrogen, estradiol.
Customer: replied 1 year ago.
Thank you for everything. At least I know that the inflammation and irritation around the vulvar region is due to lack of oestrogen.
Expert:  Dr. D. Love replied 1 year ago.
You are welcome.

What Customers are Saying:

 
 
 
  • I feel so much better today, and upon further investigation believe that there is a chance that the responses I got saved me FROM a serious, even life threatening situation. I am very grateful to the experts who answered me. Susan O.
< Previous | Next >
  • I feel so much better today, and upon further investigation believe that there is a chance that the responses I got saved me FROM a serious, even life threatening situation. I am very grateful to the experts who answered me. Susan O.
  • Wonderful service, prompt, efficient, and accurate. Couldn't have asked for more. I cannot thank you enough for your help. Mary C.
  • This expert is wonderful. They truly know what they are talking about, and they actually care about you. They really helped put my nerves at ease. Thank you so much!!!! Alex
  • Thank you for all your help. It is nice to know that this service is here for people like myself, who need answers fast and are not sure who to consult. GP
  • I couldn't be more satisfied! This is the site I will always come to when I need a second opinion. Justin
  • Just let me say that this encounter has been entirely professional and most helpful. I liked that I could ask additional questions and get answered in a very short turn around. Esther
  • Wonderful service, prompt, efficient, and accurate. Couldn't have asked for more. I cannot thank you enough for your help. Mary C.
 
 
 

Meet The Experts:

 
 
 
  • Family Physician

    Family Physician

    Doctor

    Satisfied Customers:

    2418
    GP with over 27 years experience including emergency medicine
< Previous | Next >
  • http://ww2.justanswer.com/uploads/FA/FamilyPhysician/2013-8-31_191624_JA550x500Photo.64x64.jpg Family Physician's Avatar

    Family Physician

    Doctor

    Satisfied Customers:

    2418
    GP with over 27 years experience including emergency medicine
  • http://ww2.justanswer.com/uploads/DO/DoctorRich/2012-9-12_72454_Doctorweb.64x64.jpg Dr. Natasha's Avatar

    Dr. Natasha

    Doctor

    Satisfied Customers:

    7887
    American Board Certified in Emergency Medicine, Ivy League trained
  • http://ww2.justanswer.com/uploads/DR/DrK99/newpic2.64x64.jpg Dr. K.'s Avatar

    Dr. K.

    Board Certified MD

    Satisfied Customers:

    255
    Board certified with experience in primary care.
  • http://ww2.justanswer.com/uploads/agketch/2008-7-14_184046_drketchresized.jpg Dr. Ketch's Avatar

    Dr. Ketch

    Board Certified Physician

    Satisfied Customers:

    76
    Medical Degree, Former Assistant Professor at School of Medicine at Yale University
  • http://ww2.justanswer.com/uploads/JA/JACUSTOMERjtu60wne/2011-2-14_183449_passportphoto2.64x64.jpg docwithheart's Avatar

    docwithheart

    Board Certified Physician

    Satisfied Customers:

    0
    Board certified pediatrician, with special experience in general pediatrics, hospital pediatrics, and pediatric cardiology
  • http://ww2.justanswer.com/uploads/DR/drappapo/2013-8-16_22576_drdavid.64x64.jpg Dr. David's Avatar

    Dr. David

    Board Certified Physician

    Satisfied Customers:

    224
    Treat children/young adults, former chief resident, multiple publications
  • http://ww2.justanswer.com/uploads/TA/tazechip/2012-6-7_135230_drpic.64x64.png Dr. Chip's Avatar

    Dr. Chip

    Board Certified Physician

    Satisfied Customers:

    12373
    20 yrs. in practice, includinge surgery, general medicine, addiction medicine and pain.
 
 
 

Related Medical Questions